# SDR 2003FA0000702

- Difficulty date: June 20, 2003
- Submitted: July 15, 2003
- Operation: General aviation
- Aircraft: N8209E
- Make and model: Piper PA-28-161
- Aircraft serial: 288316027
- Engine: Lyc O320*
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Condition: Sheared
- Location: Rt Mlg Strut
- Part time: 10,109 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BYSTANDER POINTED OUT TO PILOT THAT RT MLG HAD FOLDED BACKWARDS.  UPON INVESTIGATION IT WAS FOUND THAT ALL 4 STRUT CYLINDER ATTACH BOLTS WERE SHEARED OR MISSING AT THE LOWER SPAR FLANGE ATTACH POINT.  AT 100 HR INSPECTION, CONDUCTED 86 HOURS PREVIOUSLY, ALL BOLTS WERE PRESENT AND GEAR DID NOT MOVE WHEN SHAKEN.  IT IS SUGGESTED THAT ALL MLG GEAR ATTACH BOLTS BE WRENCH CHECKED FOR PROPER TIGHTNESS AT EACH 100 HOUR INSPECTION.
